Log in
AF Association
16,781 members19,904 posts

Coming off Heart meds

Hi All, as a newbie would pose a question on the above for real advice from people like you, my background, I had a CA in March 2016 at a sports centre that saved my life and 2 stents later now in good recovery, had a second op to increase stents to 6 in Sept 2016, Now coming off some drugs at the end of this month Aug 17, these are Bisoprolol-Ticagrelor-Lansoprazole, read a lot on others conditions and affects that I can relate to, but any info on this would be helpful on what to possibly expect, Doc's advice is good but real life experience is better.

8 Replies
oldestnewest

This forum is for people,with atrial fibrillation Ken although some may have other cardiac issues. Not sure that our experiences are relevant to yours.

1 like
Reply

Its on the meds side that I am looking at not of my CA, but we shall see, thxs

Reply

We are not medically trained so must not advise on medication.

Reply

Having had a career for 30 years in leisure, I am so pleased to hear that staff at a leisure centre saved your life, all that training did not go to waste so well done to them. With regard heart drugs I too have been taking them for several years and latterly Bisoporal and Lansoprazol, I am trying now not to take the later which is for gastric problems because I don't want to become dependant on them having read the contra-indications so watching what I eat etc., so as to wean myself off. As for heart drugs you should only do this with aid from your cardio consultant and follow his/her advice, it is certainly something you should not do without guidance. As Bob stated we have experience in taking medication but not the knowledge you need to achieve your goals so please, before stopping any heart drugs, consult with the medical profession because they know best. Good luck

Reply

Appreciate that and yes I was a very lucky boy that week as they had an update training on how to use the de fib !, On the meds all i was asking in reference to the Bisoprolol was the weaning off and how some of you that may have done this in how you did and what effects, my doc has agreed for to come off the Ticagrelor and Lansoprazole but was hesitant on the Bisoprolol and said we will see over a 3 month period how I am. the problem I see is most of the drugs have the same side effects of being tired etc, so as I stop some I'll hope I will start to feel like my old self again, and in what I have read the one culprit that effects most is Bisoprolol, Lastly as stated I do appreciate Bob D advice on my CA is different to your situations but I would have thought drugs are the same as we take them.

1 like
Reply

Everyone is different but I personally always have to wean myself off drugs very slowly taking them down by half tablet 2 weeks at at time. After ablation Number 1 all my drugs were stopped and I had to go back on and wean myself off. After Ablation 2 I was taken off one at a time and that is certainly the best way. They also talk of drugs only having a certain life in your system ....however I find my body takes some time to not having a drug I have taken for some time as well. I have assumed the medics are suggesting your course of action. I had more success coming off Bisoprolol when I did previously (currently on it) but Lansoprazole ..........once on it good luck coming off it is all I can say!

2 likes
Reply

I have been taking Lansoprazole since ablation and also Bisoporal, I didn't like the contraindications of the first drug and found I was still having the indigestion problems it was supposed to ease and now I am wondering if its the Bisoporal that is actually causing the gastric problems as I have only really had this since ablation and starting Bisoporal. I have had various tests and my gullet and area of the diaphragm (midriff) appear clear but I am still suffering and find it difficult to eat a meal, any ideas on this would be gratefully received because a lot of members with A/F are taking Bisoporal so looking at like symptoms from this drug.

Reply

Hi, For me I had not had any probs with Lansoprazole and was good for my indigestion whereas Bisoporal I do not like the side affects and now weaning myself off this drug and on a small dose of 1.25 is still not good but 3 weeks in I will continue to clear it from my system. wish you well.

Reply

You may also like...